Alert archive / Mississippi / Special Weather Statements in 2018
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Aug 5, 2018, 4:51 PM CDT for Claiborne County, Mississippi. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2018, 4:51 PM CDT (21:51 UTC)
- Expired
- Aug 5, 2018, 5:30 PM CDT
- In force
- 39 min
- Issued by
- NWS Jackson, MS
County Claiborne County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 105 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.9 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 231 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 987 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
488
WWUS84 KJAN 052151
SPSJAN
Special Weather Statement
National Weather Service Jackson MS
451 PM CDT SUN AUG 5 2018
LAZ025-MSZ047-053-052230-
Tensas LA-Warren MS-Claiborne MS-
451 PM CDT SUN AUG 5 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN TENSAS PARISH...
CLAIBORNE AND SOUTHWESTERN WARREN COUNTIES UNTIL 530 PM CDT...
At 450 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Rocky Springs to 6 miles north of
Port Gibson to 6 miles southeast of Newellton. Movement was north at
15 mph.
Winds in excess of 40 mph will be possible with these storms.
Strong thunderstorms will be near...
Newellton and Rocky Springs around 505 PM CDT.
Reganton around 520 PM CDT.
Yokena around 530 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3217 9130 3219 9102 3217 9073 3182 9078
3183 9088 3186 9101 3187 9114 3188 9126
TIME...MOT...LOC 2150Z 179DEG 12KT 3204 9084 3204 9099 3202 9115
$$
DCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 5, 3:10 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Aug 5, 3:10 PM CDT, 1 hour 41 minutes before
Area Forecast Discussion National Weather Service Jackson MS 310 PM CDT Sun Aug 5 2018 .DISCUSSION... Tonight and Monday: A weak mid/upper-level low and associated vorticity maximum remains in place over Arkansas and cut off from a belt of broad westerly zonal flow across the central portion of the country. Two areas of ridging reside on either side of the low with the eastern ridge centered over Georgia and a western ridge over New Mexico resulting in a weak shear axis over the Lower Mississippi River Valley. Isolated to scattered showers and thunderstorms are ongoing along the Hwy 84 corridor and across portions of the Delta. This activity is expected to continue into the early evening hours before quickly dissipating after sunset and loss of heating. Expect partly cloudy skies tonight with overnight low temperatures dropping into the low to mid 70s. By tomorrow, the main synoptic features will remain relatively unchanged with the shear axis and vorticity maximum over the ArkLaMiss Delta and ridging still in place to the east and west. The better moisture quality will shift further east across eastern Mississippi as dry mid-level air works into the Delta from the west. This will focus any isolated to scattered afternoon showers and thunderstorms mainly along and east of the I-55 corridor. While locally gusty winds from any stronger storms cannot be ruled out, area averaged forecast soundings across eastern Mississippi reveal tall skinny CAPE profiles and weak lapse rates which will preclude a greater severe weather threat. Otherwise, expect partly cloudy skies with high temperatures in the low to mid 90s. /TW/ Monday night through Sunday: Any isolated convection that develops in the east Monday should dissipate rapidly by Monday evening. Otherwise, near normal overnight lows in the lower 70s are expected. Come Tuesday morning our CWA wl still be in a weakness between a 592dam high just to our east and a second high centered to our west. A >1018mb surface ridge is expected to continue nosing in from the east. This high pressure surface and aloft wl continue to limit convection and contribute to a warmer than normal day. Tuesday looks to be the warmest day of the long term period as highs top out 92-95F. Although wl still have a moist airmass in place, surface dewpoints look to mix to around 70F during the afternoon. This will result in peak heat index values in the lower 100s. Wednesday the mid level ridge will be shunted south as increasing troughiness over the mid/upper MS valley digs south. This will lead to slightly cooler temperatures greater rain chances. The main upper level trough will slide east Thursday but broad troughiness and a stalled surface boundary will linger over our region into Friday. Another shortwave trough looks to drop out of the mid/upper MS valley Friday into Saturday prolonging decent rain chances into the weekend. The rain chances and associated cloud cover wl help keep afternoon highs cooler than normal while morning lows run near normal through the period. /22/ && .AVIATION... 18Z TAF discussion: VFR conditions will prevail at all TAF sites through the period. Typical SCT summer afternoon cumulus field has developed across the area with a BKN high level cloud deck left over from residual showers over the Delta. The main concern will be for isolated showers and thunderstorms through the early evening hours. The greatest chance will reside along and west of a line from HBG/PIB to HKS/JAN up to GLH. Overall coverage is expected to remain low enough to preclude any VCSH/VCTS mention in the 18z TAF package and will treat any activity with future amendments if necessary. Brief reductions to IFR visibilities/ceilings will be possible within any of these showers and storms. While patchy fog cannot be ruled out tonight into early tomorrow morning, confidence in coverage is not high enough to warrant mention in the TAFs at this point. /TW/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 74 93 73 94 / 14 19 5 17 Meridian 75 94 72 94 / 4 29 5 19 Vicksburg 74 94 73 94 / 21 16 5 14 Hattiesburg 74 94 73 94 / 11 19 6 25 Natchez 73 93 73 93 / 20 17 6 19 Greenville 73 93 73 93 / 5 17 5 15 Greenwood 74 93 72 94 / 5 26 5 17 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && TW/22
Hazardous weather outlook, Aug 5, 3:11 PM CDT, 1 hour 40 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 311 PM CDT Sun Aug 5 2018 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 062015- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 311 PM CDT Sun Aug 5 2018 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Monday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday night through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Saturday. 21 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/jan/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Special weather statement, Aug 5, 3:24 PM CDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Jackson MS
324 PM CDT SUN AUG 5 2018
MSZ060-061-052115-
Adams MS-Franklin MS-
324 PM CDT SUN AUG 5 2018
...A STRONG THUNDERSTORM WILL AFFECT WESTERN FRANKLIN AND EAST
CENTRAL ADAMS COUNTIES UNTIL 415 PM CDT...
At 323 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Bude to near Garden City to 8 miles
east of Dolorosa. Movement was north at 20 mph.
Winds in excess of 40 mph will be possible with these storms.
Strong thunderstorms will be near...
Kirby around 340 PM CDT.
Kingston, Cranfield, Hamburg and Sibley around 355 PM CDT.
Natchez around 415 PM CDT.
Other locations impacted by these storms include Roxie and Meadville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3135 9115 3135 9121 3137 9122 3137 9124
3133 9140 3147 9142 3163 9118 3163 9115
3161 9115 3161 9095 3151 9089 3135 9083
3135 9098 3134 9100 3135 9102 3133 9103
3134 9107 3132 9112
TIME...MOT...LOC 2023Z 163DEG 18KT 3144 9093 3140 9110 3126 9123
DCSpecial weather statement, Aug 5, 4:37 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Jackson MS
437 PM CDT SUN AUG 5 2018
MSZ054-055-052215-
Copiah MS-Simpson MS-
437 PM CDT SUN AUG 5 2018
...A STRONG THUNDERSTORM WILL AFFECT WESTERN SIMPSON AND EASTERN
COPIAH COUNTIES UNTIL 515 PM CDT...
At 436 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Rockport to 6 miles southwest of
Hopewell to Hazlehurst. Movement was north at 15 mph.
Winds in excess of 40 mph will be possible with these storms.
Strong thunderstorms will be near...
Gallman around 450 PM CDT.
Union and Hopewell around 455 PM CDT.
Crystal Springs around 500 PM CDT.
Harrisville around 515 PM CDT.
Other locations impacted by these storms include Georgetown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3179 9049 3204 9044 3204 9005 3185 9007
3176 9013 3175 9016 3173 9019 3172 9021
3172 9023 3171 9026 3171 9031
TIME...MOT...LOC 2136Z 194DEG 14KT 3184 9019 3188 9029 3188 9039
DCSpecial weather statement, Aug 5, 4:51 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
451 PM CDT SUN AUG 5 2018
LAZ025-MSZ047-053-052230-
Tensas LA-Warren MS-Claiborne MS-
451 PM CDT SUN AUG 5 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN TENSAS PARISH...
CLAIBORNE AND SOUTHWESTERN WARREN COUNTIES UNTIL 530 PM CDT...
At 450 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Rocky Springs to 6 miles north of
Port Gibson to 6 miles southeast of Newellton. Movement was north at
15 mph.
Winds in excess of 40 mph will be possible with these storms.
Strong thunderstorms will be near...
Newellton and Rocky Springs around 505 PM CDT.
Reganton around 520 PM CDT.
Yokena around 530 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3217 9130 3219 9102 3217 9073 3182 9078
3183 9088 3186 9101 3187 9114 3188 9126
TIME...MOT...LOC 2150Z 179DEG 12KT 3204 9084 3204 9099 3202 9115
DCThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 3:24 PM CDT | Special Weather Statement | JAN | Adams, Franklin | 51 min |
| Aug 5, 4:37 PM CDT | Special Weather Statement | JAN | Copiah | 38 min |
| Aug 5, 5:12 PM CDT | Special Weather Statement | JAN | Simpson | 33 min |
| Aug 5, 6:06 PM CDT | Special Weather Statement | JAN | Warren | 24 min |
| Aug 5, 6:22 PM CDT | Special Weather Statement | JAN | Warren | 38 min |
| Aug 5, 6:33 PM CDT | Special Weather Statement | JAN | Warren | 42 min |
Nearby
Special Weather Statements in Mississippi, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.